Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 36, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Aug 17, 1994, 2:53 PM CDT for Garfield County, Major County, Oklahoma. It was in force for 37 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 1994, 2:53 PM CDT (19:53 UTC)
- Expired
- Aug 17, 1994, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Major County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 171954
TOROKC
OKC047-093-172030-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
253 PM CDT WED AUG 17 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WESTERN GARFIELD AND EASTERN MAJOR
INCLUDING THE FOLLOWING LOCATIONS
AMES...DRUMMOND...LAHOMA AND MENO
AT 253 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
SOUTH OF LAHOMA.
THE TORNADO WAS MOVING SOUTH AT 35 MPH. TAKE COVER NOW.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 900PM CDT.
LAT...LON 3618 9797 3618 9820 3641 9820 3640 9801
MTEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 17, 3:00 AM CDT, 11 hours 53 minutes earlier.
Area forecast discussion, Aug 17, 3:00 AM CDT, 11 hours 53 minutes before
FPUS3 KOKC 170758 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 300 AM CDT WED AUG 17 1994 FA CONTS UNDER NWLY FLO ALF WITH SCANTY MSTR. SMALL CLUSTER OF TRW IN NRN KS SHUD CONT TO DIE OUT AS IT MOVE INTO DRY AIR AND LGTR H8 WINDS. ONLY AFFECTS ANTICIPATED IN OK IS A FEW CI WHICH SHUD NOT DETRACT FM MOSUNNY SKIES TDY. GRADIENT PICKS UP A LTL IN THE NW WHERE S WNDS WL BE IN THE 10-20 RNG. ELSEWHERE...LGT SLY/SELY LO LVL FLO WL PVL. H8 FLO EXPCTD TO PICK SOME TNGT ALG WITH INCRG LO LVL MSTR...BUT WARMING MID LVL TEMPS SUG THAT ANY CNVTN THAT FIRES LT SHUD BE MOSTLY MID LVL BASED. EXAMINATION OF H7 CHARTS AND PROGGED WND FLO REVEALS THAT LTL IF ANY MID LVL MSTR WL BE AVBL FOR OUR AREA TNGT. A FEW TRW MAY FIRE UP ALG SFC CNVGC ZN IN NERN CO/NWRN KS AND SPILL SOME AC/CI INTO NWRN OK SO WL GO PTCLDY THERE TNGT. TSTMS SHUD DIE OUT IN WRN KS BEFORE MAKING IT INTO FA. SLOW DAY TO DAY WARMING EXPCTD IN MAXES THRU END OF WK. MOS SEEMS A LTL TOO WARM IN THE SW TDY AND TOO WARM TNGT IN ENTIRE AREA. ..04.. GAG 96/67/97 011 PNC 94/68/96 011 HBR 94/69/96 011 SPS 96/70/99 010 OKC 94/67/95 000 DUA 92/70/94 000 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Aug 17, 2:00 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
200 PM CDT WED AUG 17 1994
TIME/DATE COUNTY EVENT
147-152 PM ALFALFA DIME SIZE HAIL AND 60 TO 70 MPH WINDS
BLEW DOWN A POWER POLE AND RIPPED THE DOORS
OFF A BARN 8 MILES WEST OF MANCHESTER.
MTEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:37 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 53 min |
| Aug 17, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Aug 17, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 31 min |
| Aug 17, 2:35 PM CDT | Severe Thunderstorm Warning | OUN | Major | 40 min |
| Aug 17, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 40 min |
| Aug 17, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 62 min |
| Aug 17, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Aug 17, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 62 min |
| Aug 17, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Aug 17, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 46 min |
| Aug 17, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 39 min |
| Aug 17, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Aug 17, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 47 min |
| Aug 17, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 51 min |
| Aug 17, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Aug 17, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Aug 17, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
| Aug 17, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 27 min |
| Aug 17, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 66 min |
| Aug 17, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Aug 17, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 32 min |
| Aug 17, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 58 min |
| Aug 17, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| Aug 17, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 62 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.